Jump to content
Oneday77

Oneday77

Recommended Posts

Oneday77

I am a mother of 2. I have been on anti-depressants for 10 years, first 8 on Cipralex and changed to Cymbalta 2 years ago.
Now that my life situation is more stable and my kids a little older( 6 and 10), I have
Decided to start and stay in therapynand also see a
Naturopath to help me. I never thought Cymbalta would be so horrible to taper: horrible migraines that won't go away with Advil, caffeine, water or rest, nausea, diZziness, brain
Zaps, pain in my arm, tiredness.
My doctor has no clue about any of the withdrawal effects. I am going extremely slow
As I have to work and take care of my kids. I now take off 8 beads per day. I have try to reduce
More but the side effects were horrible... It may take me years
Going this way
But I don't care...

Share this post


Link to post
Oneday77

Hi! I am removing 1 bead a day for a week, then 2 beads a day for a week, etc. I am now removing 8 beads a day. It's slow and steady. Some weeks are okay, some weeks I have headaches, nausea and pain in my hands. I know it will be very long. My question is: will I suffer longer this way? Should I remove More every week and suffer more for less time?

Thanks for letting me know.

Share this post


Link to post
manymoretodays

I'm just going to ask what medication?  Because I am here right now and saw this.

 

I think that will help you get some input that might be more helpful.  As well as suggesting you do a signature........that involves your history.  I think that is explained right on the main page........up at the top........in the read this section.

 

But.........good that you are here.  Welcome.

 

My opinion......from what I have seen here or read here with people reducing beaded medication is...........they seem to do pretty well with the ultra slow route........sure, some suffering.........but not the prolonged intense kind that can come with way rapid and greater than 10 percent reductions.  So think positive..........it helps......it really does.

 

And someone should be by to get some more details from you or go ahead and offer some up in the meantime.  You can even edit your post above if still here and add more.  Just hit the edit button on the lower right side of your post.  You can edit for up to an hour after posting.

Share this post


Link to post
Oneday77

Thank you

For taking the time. I need to learn how to work this site out. I did an introduction and

Will try to link it to my signature.

The medication is Cymbalta.

 

Thank you!

Share this post


Link to post
manymoretodays

Main forum page.  Go to read this first.  And then to how to start an introduction. 

 

If you are feeling up to it.  We all come here in all kinds of shape so don't worry.  Moderators come along and give you easy links to just click too.  And then other Cymbalta taperers.  It's great.

 

You're welcome.

Share this post


Link to post
Oneday77

Let's see if the signature appears...

Share this post


Link to post
Fresh

Hi Oneday77 , welcome to the site and well done on your signature.  Thanks MMT for the guidance.

 

It sounds like it's been a pretty difficult 8 weeks since you started tapering.  We have all the information here to help you taper off cymbalta , so get ready for lots of new information and some reading.

 

Firstly , by increasing the amount of beads you take out each week , you're keeping your brain and central nervous system in a constant state of flux , which is why you're getting so many symptoms.

 

We recommend doing a decrease of no more than 10% at a time , then holding for 4 to 6 weeks for the withdrawal symptoms to resolve , and your cns to recover.  Some people find this too much , and do 5% cuts.

 

See "Why Taper 10% of my Dosage"  here http://survivingantidepressants.org/index.php?/topic/1024-why-taper-by-10-of-my-dosage/

Also "Tips for Tapering Cymbalta"  here http://survivingantidepressants.org/index.php?/topic/283-tips-for-tapering-off-cymbalta-duloxetine/

and "Counting Beads in a Capsule versus Weighing"  here

http://survivingantidepressants.org/index.php?/topic/1461-counting-beads-in-a-capsule-versus-weighing/

 

This is your thread to use as a journal and ask questions.

At this point I'd be inclined to go back to the dose you were on 4 weeks ago (yup , increase by 4 beads) and wait for your symptoms to settle completely before starting tapering again.

 

Best wishes ,  Fresh

Share this post


Link to post
Oneday77

Thank you! This makes more sense!

Share this post


Link to post
Oneday77

Hi,

 

I have been following your advice of staying on the same dosage for a month. It's been 3 weeks and I feel so much better. I will continue for another week, and then drop by 1%. It's what I can handle.  There are 280 beads in a 30 mg capsule of Cymbalta. I take two.

 

Thank you, thank you!

Share this post


Link to post
KarenB

Hello Oneday,

 

Really glad to hear you've been stabilising.  Also good to hear you are listening closely to what your body is telling you about how much you can handle.  I am another snail-taperer, and find it works much better for me. 

 

Have you seen these links? 

http://survivingantidepressants.org/index.php?/topic/2878-micro-taper-instead-of-10-or-5-decreases/

http://survivingantidepressants.org/index.php?/topic/2364-the-slowness-of-slow-tapers/

Share this post


Link to post
Oneday77

I am back on the tapering wagon. :) I slowly went down from 60 mg to 30 mg in the course of 8 months. After that, I was so done with withdrawal symptoms that I decided to stay at 30 mg for another 8 months. I was really worried about the side effects. Finally, on June 3rd, I decided I was ready for the next jump. It was not as bad as I thought. I knew what to expect, so I was prepared. First week, I had a very bad headache every night. My head and neck hurt. I took Advil right away as I knew it wouldn't go away. Second week, nausea, headaches and insomnia, always around 9 pm and I can fall asleep around midnight. It sucks, but it is the same every day. The good part, I guess, is that I am not too tired in the morning. 60 mg of Cymbalta used to make me very sleepy.

 

Third week, I am having pain in my knee and left arm. Same as I had a year ago during withdrawal. It makes a big difference when you know what to expect, and you know it will go away. First time around was so scary. I sometimes get dizzy, feeling like my eyes are separated from the rest of my head. SO weird. I almost loose balance when this happen.I get very impatient, especially in the morning. I am frustrated. I stay away from unnecessary stress and people I don't need to see. It helps. I can't avoid it at work, but I can try. I feel calmer now that I am taking a lower dose. I feel things and I seem to be able to separate what is important from what is not. I don't sweat the small stuff as much as I used to. I see the bigger picture, which I couldn't see when I was on medication. I was on surviving mode.

 

I wonder if I should change the time I take my Cymbalta. I take it at 6am, and have most side effects from 9 to 12pm, so 15 hours after I take it. If I took it at 4 in the morning, I would be wide awake from 7 to 10pm, and might be able to sleep after that. I am counting beads, which is hard, but it makes me feel in control. 

Thanks for reading!

 

 

 

Edited by scallywag
moved from new topic started in Symptoms Forum

Share this post


Link to post
KarenB

Nice to hear from you Oneday,

 

If you want to shift the time you take it, try bringing it back by an hour each day so it's a gradual shift rather than a sudden one.  Will you be awake at 4am?  Wow!

 

Also, you are probably aware that was a fairly big reduction - from 30mg to 20mg.  10% drops are much easier for your brain to handle.  Maybe next time?

 

See how it goes, it's always an option (if things get unbearable) to up-dose a little.  Sounds like you are coping fairly well. 

 

Karen 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.